Thunderstorm Wind, Tuscola
- When
- August 19, 1:30 PM EST
- Where
- Tuscola County, 0.85 mi NW of Kingston
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.430, -83.190
Trees were reported blown down.
A supercell developed over far northern Saginaw late in the afternoon, then tracked southeast along a frontal boundary. This storm produced a swath of wind damage, large hail, and eventually spawning two tornadoes as it moved through Macomb County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A supercell developed over far northern Saginaw late in the afternoon, then tracked southeast along a frontal boundary. This storm produced a swath of wind damage, large hail, and eventually spawning two tornadoes as it moved through Macomb County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Aug 19, 12:30 PM EST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 130 PM EDT THU AUG 19 2010 .AVIATION... THE COLD FRONT AT TAF ISSUANCE TIME IS DROPPING SOUTHWARD THROUGH THE SAGINAW BAY REGION. AS EXPECTED...THE FRONT HAS PROVIDED A FOCUS FOR SCATTERED SHOWER AND THUNDERSTORM ACTIVITY. OVERALL TIMING OF FRONTAL PASSAGE AND THUNDERSTORM POTENTIAL FROM THE EARLIER TAF FORECAST REMAINS SPOT ON AND WILL LEAVE AS IS. DESPITE A DOWNTREND IN FORCING FOR THIS AFTERNOON...DECIDED ON INCLUDING A TEMPO GROUP FOR TSRA AT THE DETROIT TERMINALS...AS EMBEDDED SHORTWAVE ENERGY/MIDLEVEL MOISTURE IS POISED TO SWEEP ACROSS SOUTHERN LOWER MICHIGAN LATER THIS AFTERNOON. VFR CONDITIONS ARE EXPECTED TO CLOSE OUT THE TAF PERIOD. && .PREV DISCUSSION...ISSUED 402 AM EDT THU AUG 19 2010 SHORT TERM...TODAY AND TONIGHT FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE BEEN OCCURRING THE LAST SEVERAL HOURS ACROSS THE UP INTO THE STRAITS REGION. THESE STORMS HAVE DEVELOPED ALONG AND BEHIND A COLD FRONT...WHICH AS OF 06Z EXTENDED FROM CENTRAL MINNESOTA THROUGH THE STRAITS. A MID LEVEL SHORT WAVE JUST NORTHWEST OF LAKE SUPERIOR IS FORECAST TO SLIDE ACROSS LAKE SUPERIOR THIS MORNING AND INTO NORTHERN QUEBEC THIS AFTERNOON. THE ASSOCIATED MID LEVEL HEIGHT FALLS WILL HELP DRIVE THE COLD FRONT SOUTH...FORECAST TO REACH THE NORTHERN SAGINAW VALLEY/THUMB AROUND 15Z...AND METRO DETROIT BY 21Z. WHILE THE LOWER TROPOSPHERIC FRONTOGENESIS IS NOW QUITE STRONG...THE 00Z MODEL SUITE INDICATE THIS FORCING WANING DURING THE DAY AS THE FRONT SLIDES SOUTH. THE LARGE SCALE SUPPORT WILL WARRANT FAIRLY HIGH POPS ACROSS THE NORTHERN SAGINAW VALLEY AND THUMB TODAY. CONVECTIVE CHANCES FARTHER SOUTH WILL HOWEVER RELY MORE HEAVILY ON BOUNDARY LAYER CONVERGENCE INTO AN INCREASINGLY UNSTABLE AIRMASS. IN LIGHT OF UPSTREAM OBSERVATIONS...SURFACE DEWPOINTS ARE EXPECTED TO BE IN THE LOW/MID 60S IN ADVANCE OF THE FRONT. THIS COUPLED WITH HIGHS IN THE LOW/MID 80S WILL SUPPORT SB CAPE OF 1000 TO 1500 J/KG. MODEL SOUNDINGS DO HOWEVER SHOW SOME SEMBLANCE OF A MID LEVEL CAP ACROSS FAR SOUTHERN MICHIGAN...WHICH MAY LIMIT THE EXTENT CONVECTIVE DEVELOPMENT. THIS ALONG WITH THE GENERAL WEAKENING CONVERGENCE ALONG THE FRONT WILL SUPPORT TAPERING POPS TO SLIGHT CHANCE NEAR DETROIT. STRENGTHENING DEEP LAYER SHEAR THIS AFTERNOON...COURTESY OF A 40-50 KT MID LEVEL JET DIVING INTO SE MI TODAY...WILL SUPPORT SOME DECENT STORM SCALE DYNAMICS. THE SHEAR WOULD FAVOR LINEAR STRUCTURES TO ANY AFTERNOON THUNDERSTORMS...WITH SOME SUPERCELLS POSSIBLE LATE IN THE DAY AS MODEL HODOGRAPHS SHOW INCREASING HELICITY ALONG THE FRONT. GIVEN THE SOMEWHAT WEAK INSTABILITY AND STRENGTH OF THE MID LEVEL CAP STILL A BIT UNCERTAIN...SE MI HAS NOT BEEN INCLUDED IN A SLIGHT RISK IN THE SPC DAY1 OUTLOOK. INSTEAD MORE ISOLATED STRONG TO POSSIBLY SEVERE CONVECTION IS EXPECTED AT THIS TIME. THE SURFACE FRONT IS FORECAST TO STALL OVER FAR SOUTHERN MICHIGAN TONIGHT. AN APPROACHING MID LEVEL SHORT WAVE RIDGE FROM THE WEST WILL ALLOW MID LEVEL SUBSIDENCE TO OVERSPREAD THE AREA. THIS ALONG WITH THE LOSS OF DAYTIME HEATING/INSTABILITY WILL CONTINUE TO WARRANT A DRY FORECAST OVERNIGHT. HAVE CONCERN WITH SOME FOG POTENTIAL TONIGHT AS TEMPS DIP DOWN INTO THE UPPER 50S/LOW 60S WITH A LINGERING LOW LEVEL MOIST AXIS OVER THE AREA. HOWEVER...WILL REFRAIN FROM PLACING THIS IN THE FORECAST AT THIS TIME DUE TO UNCERTAINTY AS TO THE EXTENT OF LINGERING LOW AND MID LEVEL CLOUDS. LONG TERM...FRIDAY THROUGH WEDNESDAY BROAD TROUGH STRETCHING FROM NEVADA TO WESTERN COLORADO WILL LIFT NORTHEAST AND MOVE ACROSS THE GREAT LAKES ON SATURDAY. THIS WILL BRING A MODEST ROUND OF UNSETTLED WEATHER TO THE REGION AS SURFACE LOW PRESSURE TRACKS ACROSS THE NORTHERN GREAT LAKES FRIDAY NIGHT AND SATURDAY. FORECAST FOR FRIDAY IS A LITTLE TRICKY WITH RESPECT TO PRECIPITATION POTENTIAL. GFS/NAM/EURO KEEP THE STALLED FRONT OVER SOUTHERN MICHIGAN ONLY BRIEFLY NOW BEFORE SOUTHERLY FLOW DEVELOPS AHEAD OF THE APPROACHING LOW AND THE FRONT BEGINS TO LIFT BACK NORTH. NAM/GFS INDICATE ONLY WEAK ASCENT ASSOCIATED WITH THIS BOUNDARY...BUT DO SHOW PRETTY DECENT THETA-E ADVECTION. THIS WOULD NORMALLY WARRANT LOW POPS...HOWEVER MODELS NOW SHOW VERY GOOD SUBSIDENCE IN PLACE UNDER SHORTWAVE RIDGING...AND FOR EASTERN PORTIONS OF THE FORECAST AREA...INFLUENCES FROM RETREATING SURFACE HIGH PRESSURE. MODEL SOUNDINGS FROM THE EAST SIDE OF THE STATE SHOW A PRETTY GOOD CAP HOLDING THROUGHOUT THE DAY...WITH A DECREASING CAP STRENGTH AS YOU MOVE WEST TOWARDS LANSING AND SOUTH TOWARDS TOLEDO. HAVE REMOVED FRIDAY POPS FOR THE THUMB...AND RETAINED ONLY 20-30 POPS FOR THE REMAINING PORTIONS OF SOUTHEAST MICHIGAN. CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST MICHIGAN WILL THEN INCREASE ON FRIDAY NIGHT...AND THEN AGAIN ON SATURDAY...AS THE SURFACE LOW TRACKS ACROSS NORTHERN MICHIGAN. MODELS ARE NOW IN GOOD AGREEMENT WITH LIFTING AN OCCLUSION ACROSS SOUTHERN LOWER MICHIGAN ON FRIDAY NIGHT. THINK WE COULD AS LEAST SEE A LOW-SCATTERED COVERAGE WITH THIS...WITH THE BEST POTENTIAL ACROSS THE TRI-CITIES AND THUMB. COLD FRONT WILL THEN TRACK ACROSS THE AREA ON SATURDAY...PROVIDING THE BEST CHANCE FOR SHOWER/TSTORM DEVELOPMENT. WILL SEE ACTIVITY END FROM WEST TO EAST DURING THE EVENING AND OVERNIGHT HOURS BEHIND THE FRONTAL PASSAGE. STRONG HIGH PRESSURE IS ADVERTISED TO BUILD INTO THE CENTRAL GREAT LAKES ON SUNDAY AND MONDAY...ALTHOUGH THE EURO IS INITIALLY A LITTLE MORE HESITANT TO BUILD THE RIDGE INTO MICHIGAN THAN THE OTHER MODELS. GFS AND EURO CONTINUE TO TRACK AN UPPER TROUGH ACROSS ONTARIO TUESDAY AND WEDNESDAY. THIS MAY BRING A QUICK SHOT OF PRECIPITATION TO MICHIGAN SOMEWHERE IN THIS TIMEFRAME...HOWEVER TEMPORAL DIFFERENCES WITHIN THE MODELS MAKE IT HARD TO PIN DOWN EXACTLY WHEN. MOISTURE FIELDS COINCIDING WITH THIS FRONTAL PASSAGE ALSO LOOK PRETTY MEAGER...MAKING CHANCES FOR PRECIPITATION PRETTY LOW DESPITE THE QUICK SHOT OF LIFT AND INSTABILITY. TEMPERATURES WILL GENERALLY RUN IN THE 80S THROUGH THE EXTENDED PERIOD. MARINE... A COLD FRONT WILL MOVE SOUTH ACROSS LAKE HURON THIS MORNING INTO THE EARLY PART OF THE AFTERNOON...AND WILL STALL OVER FAR SOUTHERN MICHIGAN TONIGHT. ALONG WITH TRIGGERING SOME THUNDERSTORMS...THE PASSAGE OF THIS FRONT WILL ALSO CAUSE THE WINDS TO SHARPLY VEER TO THE NORTH-NORTHEAST. THE WINDS SHOULD ALSO BECOME RATHER GUSTY FOR A COUPLE OF HOURS FOLLOWING THE FRONT AS COLD AIR ADVECTION CREATES AN UNSTABLE PROFILE OVER THE LAKES. SURFACE HIGH PRESSURE WILL BUILD IN FROM THE NORTH TONIGHT AND WILL QUICKLY DIMINISH THE WINDS DURING THE EVENING. WINDS WILL BECOME SOUTHEASTERLY ON FRIDAY AND INCREASE IN SPEED FRI NIGHT INTO SATURDAY IN ADVANCE OF LOW PRESSURE MOVING INTO THE REGION FROM THE WEST. HIGH PRESSURE WILL THEN BRING LIGHTER && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....CB SHORT TERM...SC LONG TERM....HLO MARINE.......SC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 505 AM EDT THU AUG 19 2010 MIZ047>049-053>055-060>063-068>070-200830- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- 505 AM EDT THU AUG 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN DETROIT SUBURBS...THE INTERSTATE 69 CORRIDOR...THE TRI CITIES AND THE THUMB. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS CAN BE EXPECTED ALONG A WEAK COLD FRONT THAT WILL DROP SOUTHEAST THROUGH THE AREA INTO THIS EVENING. WHILE SEVERE WEATHER WILL NOT BE WIDESPREAD...ISOLATED WIND GUSTS TO AROUND 60 MPH WILL BE POSSIBLE ALONG WITH LARGE HAIL TO NEAR ONE INCH IN DIAMETER. STORM MOTION WILL BE SOUTHEAST AT 30 MPH. EXPECT THIS ACTIVITY TO DIMINISH AFTER SUNSET AS DAYTIME HEATING IS LOST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM LATE FRIDAY THROUGH SATURDAY NIGHT AS A SLOW MOVING LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME AS THUNDERSTORM ACTIVITY WILL REMAIN ISOLATED. MIZ075-076-082-083-200830- WASHTENAW-WAYNE-LENAWEE-MONROE- 505 AM EDT THU AUG 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WASHTENAW...WAYNE...LENAWEE AND MONROE COUNTIES. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING AS A WEAK COLD FRONT PROGRESSES THROUGH THE AREA. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM LATE FRIDAY THROUGH SATURDAY NIGHT AS A SLOW MOVING LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-200830- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 505 AM EDT THU AUG 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. HOWEVER...SOME STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 KNOTS AND HALF INCH DIAMETER HAIL AS THEY TRACK TO THE SOUTHEAST AT 35 MPH. THESE STORMS ARE ASSOCIATED WITH A COLD FRONT MOVING SOUTH ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM LATE FRIDAY THROUGH SATURDAY NIGHT AS A SLOW MOVING LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SC/DG YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1231 PM EDT THU AUG 19 2010 MIZ049-054-055-191730- HURON-SANILAC-TUSCOLA- 1231 PM EDT THU AUG 19 2010 ...SPECIAL WEATHER STATEMENT... AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF BAD AXE TO 22 MILES NORTHWEST OF REESE...MOVING SOUTHEAST AT 30 MPH. WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... SEBEWAING BY 1240 PM EDT... BAD AXE AND OWENDALE BY 1245 PM EDT... UNIONVILLE BY 1255 PM EDT... UBLY AND QUANICASSEE BY 100 PM EDT... REESE AND AKRON BY 110 PM EDT... MINDEN AND FAIRGROVE BY 115 PM EDT... ARGYLE BY 125 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1250 PM EDT THU AUG 19 2010 MIZ049-054-055-191745- HURON-SANILAC-TUSCOLA- 1250 PM EDT THU AUG 19 2010 ...SIGNIFICANT WEATHER ADVISORY... AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES EAST OF SEBEWAING...MOVING SOUTHEAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... GAGETOWN BY 1255 PM EDT... CASS CITY BY 105 PM EDT... ARGYLE BY 125 PM EDT... DECKERVILLE AND SANDUSKY BY 140 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEHNKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 216 PM EDT THU AUG 19 2010 MIZ054-055-062-191915- LAPEER-SANILAC-TUSCOLA- 216 PM EDT THU AUG 19 2010 ...SIGNIFICANT WEATHER ADVISORY... AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SANDUSKY TO 10 MILES EAST OF CARO TO CARO...MOVING SOUTHEAST AT 35 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... MAYVILLE BY 225 PM EDT... APPLEGATE AND 6 MILES SOUTHWEST OF PORT SANILAC BY 230 PM EDT... CLIFFORD BY 240 PM EDT... NORTH BRANCH AND MARLETTE BY 245 PM EDT... CROSWELL BY 250 PM EDT... PECK AND LEXINGTON BY 255 PM EDT... BROWN CITY BY 305 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. CB
The Detroit radar (KDTX), 84 km away, was scanning. The volume nearest the first event began at 18:28 UTC.
33 thunderstorm wind, 8 hail, 2 tornado. Local standard time, as filed.
Trees were reported blown down.
Multiple trees were reported blown down.
Trees were reported blown down.
Trees were reported blown down.
Trees were reported blown down.
Numerous tree limbs were reported down.
Numerous trees were reported down.
A steel flag pole was bent, along with damage to a roof.
Numerous large trees limbs were reported down along with power lines.
A roof was blown off a boat shop, along with boats flipped over.
Trees were blown down in Hadley-Metamora State Park.
Dozens of trees down, along with large signs. A metal light post was also blown down.
Widespread trees down, with all trees in downtown Oxford damaged.
Widespread trees down, with all trees in downtown Oxford damaged.
Eight to ten inch diameter tree limbs blown down.
Numerous trees were blown down.
Numerous trees were blown down.
Numerous trees reported down in Stony Creek Metropark, along with boats blown over.
Widespread trees were blown down.
Trees and power lines were reported down.
Numerous tree limbs were reported blown down.
Numerous trees reported down.
Numerous trees were reported down.
A tornado touched down near the intersection of 22 Mile and Hayes Road at 729 pm, tracking south-southeast before lifting at 735 pm just east of Hayes Road on M-59. Maximum winds were estimated to be up to 90 mph. Damage included multiple homes with roof damage, along with downed trees and power lines.
Trees and powerlines were reported blown down.
Numerous trees were reported down.
A trained spotter measured a 74 mph thunderstorm wind gust and reported trees down.
A tornado touched down on Dorchestour Court at 740 pm, just east of Romeo Plank and north of Canal Road. The tornado tracked southeast before lifting at 748 pm just west of the intersection of 14 Mile Road and Harper Avenue. Maximum winds were estimated up to 85 mph. A few homes sustained window, garage, and shingle damage. Wooden fences were blown over. Numerous trees were blown down.
A trained spotter measured a 70 mph thunderstorm wind gust.
Several large trees blown down.
Trees and powerlines reported down.
Numerous trees blown down.
Large tree fell onto a house, causing significant damage.
A trained spotter estimated a 60 mph thunderstorm wind gust.
Large trees were uprooted as well as a tree snapped.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2010Every state in 2010This day in weather historyThe tornado archive for Michigan, 2010Warnings in Michigan, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256565, 256564, 256557, 256566, 256567, 256558, 256568, 256559, 256569, 256570, 256573, 256575, 256576, 256610, 256577, 256578, 256579, 256580, 256606, 256607, 256581, 256608, 257962, 256582, 256611, 256612, 257961, 243601, 256561, 256563, 256583, 256584, 256562, 256588, 243604, 256589, 256590, 256598, 256599, 256597, and more.